Florida, 2008

Tornado and Damaging Winds in Florida, December 11, 2008

December 11, 2008 · NWS JAX · 5 events in 4 counties and zones

A squall line moved east across north Florida over night on Wednesday 12/10 and during the day on Thursday 12/11.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A squall line moved east across north Florida over night on Wednesday 12/10 and during the day on Thursday 12/11.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 11, 5:25 AM EST, 4 hours earlier.

Area forecast discussion, Dec 11, 5:25 AM EST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 AM EST THU DEC 11 2008

.UPDATE...WITH GUSTY WINDS MAKING THEIR WAY INLAND FROM THE NERN
GOMEX AHEAD OF THE SQUALL LINE HAVE DECIDED TO UPGRADE BREEZY
CONDITIONS TO WINDY AND POST A LAKE WIND ADVISORY FOR ALL OF THE
FORECAST AREA THROUGH THE DAY.

&&

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING
INTO THE EARLY AFTERNOON HOURS...

.SHORT TERM...TODAY THROUGH SATURDAY...
TODAY...DEVELOPING SURFACE LOW OVER THE FLORIDA PANHANDLE WILL MAKE
ITS WAY NORTHEAST ACROSS GEORGIA AND INTO THE CAROLINAS BY LATE THIS
AFTERNOON. THIS WILL PUSH A SQUALL LINE ACRS THE FORECAST AREA THIS
MORNING WITH STRONG TO ISOLD SVR TSTMS AND LOCALLY HEAVY RAINFALL.
WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON ALONG THE SQUALL LINE WITH
ISOLD TSTMS WITH 50-60MPH GUSTS POSSIBLE. S/SW WINDS WILL GENERALLY
REMAIN BELOW LAKE WIND ADVISORY LEVELS AND MOST OF THE WIND GUSTS
WILL BE ASSOCIATED WITH THE CONVECTION SO WILL NOT POST A LAKE WIND
ADVISORY AT THIS TIME. ATTENDANT COLD FRONT WILL PUSH ACROSS THE
FORECAST AREA THIS AFTERNOON WITH MAINLY SHOWER ACTIVITY. STORM
RAINFALL TOTALS WILL MAINLY BE AROUND 1 INCH WITH CLOSER TO 2 INCH
TOTALS ALONG THE I-75 CORRIDOR AND ACRS INLD SERN GA.

TONIGHT...COLD FRONT WILL SWEEP EAST OF THE REGION AND MID/UPPER
LEVEL TROF PASSAGE THIS EVENING WILL ALLOW FOR SOME LINGERING SHOWER
ACTIVITY THEN PARTIAL CLEARING AND TURNING COOLER AFTER MIDNIGHT.

FRIDAY...SKIES BECOMING MOSTLY SUNNY AS HIGH BUILDS NORTHWEST OF THE
REGION WITH MAX TEMPS IN THE UPPER 50S TO LOWER 60S.

FRIDAY NIGHT...HIGH SETTLING NORTH OF THE REGION AND CLEAR SKIES
WILL ALLOW FOR MIN TEMPS IN THE 30S AND SOME ISOLD POCKETS OF
SUB-FREEZING TEMPERATURES AND FROST BUT TOO EARLY TO NAIL DOWN EXACT
COVERAGE.

SATURDAY...HIGH PRESSES NORTHEAST INTO THE MID ATLC REGION AND WILL
SET UP A LOCAL NORTHEAST FLOW OVER THE REGION. SKIES WILL BECOME
PARTLY CLOUDY BY THE AFTERNOON BUT MAX TEMPS WILL REMAIN COOL IN THE
UPPER 50S TO LOWER 60S.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

SUNDAY...LONGER FETCH OF E/NE FLOW OFF THE ATLANTIC OCEAN WILL SET
THE STAGE FOR ISOLD SHOWERS OVER THE COASTAL WATERS BUT STILL SOME
UNCERTAINTY AS TO THE STRENGTH OF THE FLOW AND CAN THEY BE PUSHED
ONSHORE. MAX TEMPS WILL WARM SLIGHTLY INTO THE 65 TO 70 DEG RANGE
UNDER PARTLY TO MOSTLY CLOUDY SKIES.

MONDAY...EASTERLY FLOW WILL WEAKEN SOMEWHAT AND ISOLD SHOWER
ACTIVITY OVER THE COASTAL WATERS SHOULD REMAIN THERE. MEANWHILE MAX
TEMPS WILL CONTINUE TO WARM INTO THE 70-75 DEG RANGE UNDER PARTLY TO
MOSTLY CLOUDY SKIES.

TUESDAY AND WEDNESDAY...WEAK FRONTAL SYSTEM WILL DRIFT INTO THE
SOUTHEAST U.S. BUT REMAIN JUST NORTHWEST OF THE FORECAST AREA. WILL
KEEP POPS IN THE SILENT 10% RANGE FOR NOW WITH PARTLY CLOUDY SKIES
AND MAX TEMPS IN THE LOWER TO MID 70S.

&&

.AVIATION....SE FLOW BRINGING IN LOW STRATUS FROM ATLANTIC PRODUCING
IFR CIGS AT SSI. EXPECTING CIGS THERE TO IMPROVE TO MVFR BY 12Z AS
WINDS BECOME MORE SOUTH AND INCREASE. AT THE OTHER TERMINALS
CONDITIONS EXPECTED TO GRADUALLY DETERIORATE WITH THE APPROACH OF THE
COLD FRONT VFR CONDITIONS GIVING WAY TO MVFR CIGS AND VSBY EARLY
THIS MORNING. LOW LEVEL WIND SHEAR AT ALL TERMINALS TO CONTINUE
THROUGH THE MORNING. PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND
EMBEDDED STORMS MOVING THROUGH ALL TERMINALS BETWEEN 14Z-18Z. MAY
SEE BRIEF PERIOD OF IFR VSBY AT THAT TIME AND WILL INCLUDE TEMPO
GROUP WITH NEXT TAF ISSUANCE. OTHERWISE PREVAILING MVFR CIGS/VSBY
EXPECTED MOST OF TODAY. SOUTH WINDS BECOME SOUTHWEST WITH THE
APPROACH AND PASSAGE OF PRE-FRONTAL TROUGH.

&&

.MARINE...SOUTHERLY WINDS INCREASING WITH THE APPROACH OF THE COLD
FRONT TODAY. STRONG WARM AIR ADVECTION OUT AHEAD OF FRONT PRODUCING
STRONG WINDS AND WIND GUSTS AND HAVE ONGOING SMALL CRAFT ADVISORY
FOR THE NEAR SHORE AND GALE WARNING FOR THE OFFSHORE WATERS.
PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND STORMS MOVES THROUGH
THE WATERS THIS AFTERNOON FOLLOWED BY THE COLD FRONT TONIGHT.
SOUTHERLY WINDS BECOME SOUTHWEST WITH THE APPROACH OF THE
PRE-FRONTAL TROUGH AND WEST TONIGHT FOLLOWING FRONTAL PASSAGE. GALE
FORCE GUSTS ALSO EXPECTED TONIGHT FOLLOWING FRONTAL PASSAGE DUE TO
STRONG GRADIENT BEHIND FRONT AND COLD AIR ADVECTION. SMALL CRAFT
ADVISORY CONDITIONS LIKELY CONTINUING FRIDAY AND FRIDAY NIGHT AS
STRONG HIGH PRESSURE BUILDS NORTH OF THE WATERS AND GRADIENT REMAINS
TIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  43  61  33 / 100  30   0   0
SSI  70  46  58  40 /  80  30   0   0
JAX  70  46  60  37 /  80  20   0   0
SGJ  73  49  61  43 /  80  20   0   0
GNV  69  46  61  34 /  90  20   0   0
OCF  71  48  62  36 /  90  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

HESS/PETERSON/KERNS
Hazardous weather outlook, Dec 11, 6:15 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EST THU DEC 11 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
615 AM EST THU DEC 11 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL NOON FOR ALL OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA INCLUDING THE NEARSHORE COASTAL WATERS...
...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS MORNING INTO THE
EARLY AFTERNOON HOURS...
...LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS UNTIL 7 PM THIS
EVENING...

A SQUALL LINE WILL PUSH ACROSS THE FORECAST AREA THIS MORNING WITH
WIND GUSTS OF 50 TO 60 MPH POSSIBLE WITH THE STRONGER ACTIVITY...AS
WELL AS ISOLATED TORNADOES. THIS FEATURE WILL PUSH FROM SOUTHWEST TO
NORTHEAST AND MOVE INTO THE ATLANTIC COASTAL WATERS THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE SQUALL LINE AND
STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH WITH 2
INCH AMOUNTS POSSIBLE IN STRONGER ACTIVITY.

SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED IN
ADDITION TO STRONGER WIND GUSTS POSSIBLE WITH THE STRONGER
THUNDERSTORM ACTIVITY.

DUE TO RECENT RAINS...THE SATILLA RIVER AT ATKINSON HAS RISEN TO
ABOVE FLOOD STAGE AND MINOR FLOODING IS EXPECTED TO CONTINUE
THROUGH SATURDAY. PLEASE MONITOR THE LATEST RIVER PRODUCTS FOR
MORE INFORMATION.

A GALE WARNING IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS FOR
STRONG WIND GUSTS IN ASSOCIATION WITH THE SQUALL LINE AND COLD
FRONTAL PASSAGE TODAY AND TONIGHT.

ONSHORE FLOW THIS MORNING WILL KEEP A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MINIMUM TEMPERATURES IN THE 30S ARE EXPECTED FRIDAY NIGHT WITH
ISOLATED POCKETS OF SUB-FREEZING TEMPERATURES AND PATCHY FROST
POSSIBLE BY EARLY SATURDAY MORNING ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Dec 11, 7:06 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 AM EST THU DEC 11 2008

FLZ020>022-035-036-GAZ162-111245-
ALACHUA-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
706 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA...
SUWANNEE...SOUTHERN COLUMBIA...HAMILTON...GILCHRIST AND ECHOLS
COUNTIES FOR STRONG WINDS VALID UNTIL 745 AM EST...

AT 706 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF BLUE SPRINGS TO 15 MILES WEST OF DOWLING PARK TO 30 MILES WEST OF
BELL...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN...SUWANNEE RIVER
STATE PARK...BLUE SPRINGS...TRENTON...WEST LAKE...OBRIEN...MCALPIN
AND LIVE OAK THROUGH 745 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8314 3076 8315 3085 8308 3085 8291
      3032 8263 3003 8254 2999 8257 2994 8251
      2953 8240 2951 8256 2956 8267 2960 8295
      2977 8295 2987 8288 3006 8304 3010 8312
      3011 8323 3026 8326 3040 8318 3063 8328
TIME...MOT...LOC 1206Z 269DEG 50KT 3079 8384 3031 8348
          2971 8334

CARROLL
Special weather statement, Dec 11, 7:43 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 AM EST THU DEC 11 2008

FLZ020>023-030-035-036-GAZ150-162-163-111330-
ALACHUA-BAKER-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
UNION-WARE-
743 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...WESTERN UNION...SUWANNEE...WESTERN BAKER...COLUMBIA...
HAMILTON...GILCHRIST...CLINCH...SOUTHWESTERN WARE AND ECHOLS COUNTIES
FOR STRONG WINDS VALID UNTIL 830 AM...

AT 742 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF JENNINGS TO 5 MILES SOUTHEAST OF
NEWBURN TO 9 MILES SOUTHWEST OF BELL...MOVING NORTHEAST AT 50 MPH.
THIS LINE OF SHOWERS AND STORMS WILL AFFECT AREAS AROUND WEST
LAKE...SUWANNEE RIVER STATE PARK...NEWBURN...OBRIEN...MCALPIN...LIVE
OAK...JENNINGS...BRANFORD...BELL AND SUWANNEE SPRINGS THROUGH 830
AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3062 8314 3081 8313 3086 8306 3087 8299
      3092 8298 3116 8265 3069 8240 3005 8233
      2958 8286 2959 8294 2962 8297 2977 8295
      2987 8288 2990 8292 3000 8297 3009 8310
      3063 8327
TIME...MOT...LOC 1242Z 226DEG 52KT 3067 8316 3026 8302
          2971 8291

SHASHY
Special weather statement, Dec 11, 8:07 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST THU DEC 11 2008

FLZ020>022-035-GAZ149-162-163-111345-
ATKINSON-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
807 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...WESTERN COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN
CLINCH...WESTERN ATKINSON AND ECHOLS COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 845 AM...

AT 807 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MAYDAY TO SUWANNEE SPRINGS TO 2 MILES
SOUTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTH AT 45 TO 50
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...ICHETUCKNEE SPRINGS STATE PARK...HOUSTON...
HILDRETH...FORT WHITE...JASPER...STATENVILLE...WELLBORN...COLUMBIA
AND MAYDAY THROUGH 845 AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8313 3081 8310 3085 8308 3087 8298
      3118 8297 3119 8305 3123 8306 3127 8304
      3129 8306 3137 8303 3088 8282 3030 8260
      2977 8275 3035 8296 3076 8314
TIME...MOT...LOC 1307Z 193DEG 26KT 3085 8312 3044 8294
          2995 8276

SHASHY
Special weather statement, Dec 11, 8:42 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EST THU DEC 11 2008

FLZ020-022-023-030-031-036-040-GAZ132-149-150-162>164-111430-
ALACHUA-ATKINSON-BAKER-BRADFORD-CHARLTON-CLINCH-COFFEE-COLUMBIA-
ECHOLS-HAMILTON-MARION-UNION-WARE-
842 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...WESTERN
BRADFORD...UNION...BAKER...EASTERN COLUMBIA...NORTHEASTERN
HAMILTON...NORTHWESTERN MARION...WESTERN CHARLTON...CLINCH...
ATKINSON...WARE...EASTERN ECHOLS AND SOUTHERN COFFEE COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 930 AM...

AT 842 AM DOPPLER RADAR CONTINUED TO INDICATE A SQUALL LINE OF
STRONG SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS EXTENDING FROM 9
MILES NORTH OF DU PONT TO 11 MILES NORTH OF WATERTOWN TO 7 MILES
NORTHWEST OF ROMEO...MOVING NORTHEAST AT 45 MPH. THIS LINE OF
SHOWERS AND STORMS WILL ALSO AFFECT AREAS AROUND
WATERTOWN...ROMEO...RAINBOW LAKES ESTATES...OLENO STATE PARK...HIGH
SPRINGS...ARCHER...NEEDMORE...DU PONT...LULU AND ALACHUA THROUGH 930
AM. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2904 8251 2920 8254 2923 8240 2948 8241
      2947 8255 2954 8259 3032 8262 3103 8298
      3118 8297 3119 8305 3127 8304 3140 8315
      3147 8316 3154 8308 3149 8260 3141 8240
      3123 8228 3067 8207 2920 8224 2903 8243
TIME...MOT...LOC 1342Z 235DEG 40KT 3114 8288 3038 8252
          2932 8246

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Marion

When
December 11, 9:25 AM EST to 9:30 AM EST
Where
Marion County, 1.2 mi E of Citra
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.420, -82.100

Power lines reported down in the City of Ocala approximately 0925 EST with a couple of trees reported down near the City of Citra around 09S0 EDT.

Thunderstorm Wind, Alachua

When
December 11, 10:15 AM EST
Where
Alachua County, 1.93 mi WSW of Alachua
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.770, -82.530

Wind lifted partially off of a large distribution center building on Peggy Road.

Tornado, Duval

When
December 11, 10:15 AM EST to 10:16 AM EST
Where
Duval County, 0.88 mi NNE of Mandarin to 0.97 mi N of Mandarin
Rating
EF0
Path length
0.39 mi
Path width
50 yd
Reported by
Public
Coordinates
30.183, -81.667

Two small waterspouts were observed on the St Johns River by a motorist near the Buckman Bridge and lasted for half a minute or less.

Thunderstorm Wind, Baker

When
December 11, 10:20 AM EST
Where
Baker County, 2.22 mi WNW of Knabb to 2.18 mi WNW of Knabb
Measured
65 kt (75 mph) estimated sustained
Reported by
NWS Storm Survey
Coordinates
30.281, -82.215

A squall line moved across north Florida and into the Magaretta area. As the system moved into the area of Mack Ruise Road and Ruise Lane a microburst impacted the area with an estimated 60 to 75 mph sustained winds. One mobile home had a hole punched through its roof. A second structure, built largely of particle board with no reinforcing bracing, was unroofed with portions of the roof thrown approximately 100 yards to the north. The damage made this structure uninhabitable and it was the most severely impacted structure. A third structure had its sheet metal roof removed from the southern portion of the structure and thrown to the north. Two trees were snapped at the base and laid flat to the north. A witness described seeing a vortex and a second witness described being lifted off the ground by that vortex. These reports are consistent with a possible gustnado and it is believed that this is what contacted the most severely affected structure.

Thunderstorm Wind, Duval

When
December 11, 10:30 AM EST to 10:40 AM EST
Where
Duval County, 0.69 mi N of Lake Forest
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.360, -81.630

Damage occurred to ship containers at Talleyrand Avenue at approximately 1030 a.m. EST. Other minor damage was reported near Bayard at 10:40 a.m. EST.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyThe tornado archive for Florida, 2008Warnings in Florida, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137359, 137360, 137362, 137347, 137361.